Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 211, NWS Twin Cities, MN

July 16, 2008Chippewa County, Dunn County, Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 16, 2008, 12:53 PM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 12:53 PM CDT (17:53 UTC)
Expired
Jul 16, 2008, 1:34 PM CDT
In force
41 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI

The radar

The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 1:00 PM CDTHAIL 0.757 Sw Bloomer, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 9:57 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 161753
SVRMPX
WIC017-033-035-161900-
/O.NEW.KMPX.SV.W.0211.080716T1753Z-080716T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 PM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
  EAST CENTRAL DUNN COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 200 PM CDT

* AT 1249 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF COLFAX...OR ABOUT 12
  MILES NORTHWEST OF EAU CLAIRE...AND MOVING EAST AT 22 MPH.

* SOME LOCATIONS INCLUDE...
  BLOOMER...
  EAU CLAIRE...
  ALTOONA...
  CHIPPEWA FALLS...
  JIM FALLS...
  LAKE WISSOTA...
  BRACKETT...
  FALL CREEK...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4506 9116 4466 9127 4488 9184 4514 9169
TIME...MOT...LOC 1753Z 283DEG 19KT 4494 9162

$$
2 follow-up statements
000 
WWUS53 KMPX 161809
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
109 PM CDT WED JUL 16 2008

WIC033-161819-
/O.CAN.KMPX.SV.W.0211.000000T0000Z-080716T1900Z/
DUNN WI-
109 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUNN COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4466 9127 4481 9164 4513 9165 4513 9163
      4512 9156 4511 9148 4510 9148 4511 9146
      4506 9116
TIME...MOT...LOC 1809Z 265DEG 25KT 4498 9149

$$

WIC017-035-161900-
/O.CON.KMPX.SV.W.0211.000000T0000Z-080716T1900Z/
CHIPPEWA WI-EAU CLAIRE WI-
109 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHWESTERN EAU CLAIRE  AND SOUTHWESTERN CHIPPEWA COUNTIES IN
WEST CENTRAL WISCONSIN...

AT 106 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THE SEVERE STORM WAS LOCATED 7 MILES NORTHWEST OF CHIPPEWA
FALLS...OR ABOUT 9 MILES SOUTH OF BLOOMER...AND MOVING EAST AT 28
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE HALLIE...JIM FALLS...
EAGLETON...BRACKETT...BATEMAN...LAKE WISSOTA...FALL CREEK...EAU
CLAIRE...CHIPPEWA FALLS AND BLOOMER.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4466 9127 4481 9164 4513 9165 4513 9163
      4512 9156 4511 9148 4510 9148 4511 9146
      4506 9116
TIME...MOT...LOC 1809Z 265DEG 25KT 4498 9149

$$
000 
WWUS53 KMPX 161834
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT WED JUL 16 2008

WIC017-035-161844-
/O.CAN.KMPX.SV.W.0211.000000T0000Z-080716T1900Z/
CHIPPEWA WI-EAU CLAIRE WI-
134 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EAU CLAIRE AND 
SOUTHWESTERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN IS 
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4466 9127 4481 9164 4513 9165 4513 9163
      4512 9156 4511 9148 4510 9148 4511 9146
      4506 9116
TIME...MOT...LOC 1834Z 265DEG 25KT 4499 9125

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:32 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 16, 12:32 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 PM CDT WED JUL 16 2008

.AVIATION... /18Z TAF ISSUANCE/

OUTFLOW FROM CONVECTION THIS MORNING HAS KEPT THE FRONTAL BOUNDARY
PARKED OVER SOUTHERN MN AND ADJOINING AREAS OF WI. THE FLOW WILL
GRADUALLY TURN SE AND S THIS AFTERNOON WITH THE FRONT CREEPING
BACK NORTH AS A WARM FRONT. AS IT DOES...A SHORT WAVE PUSHING INTO
THE WESTERN DAKOTAS WILL CONTINUE MOVING EAST WITH MID LEVEL WAA
AND FAVORABLE RIGHT ENTRANCE REGION DIVERGENCE WITH THE JET.
SHOWERS AND STORMS OVER EASTERN ND AND PART OF SD SHOULD
STRENGTHEN DURING THE AFTERNOON WITH MORE STORMS DEVELOPING ALONG
THE WARM FRONT. BELIEVE WEST CENTRAL MN MOST UNDER THE GUN EARLY
IN THE TAF PERIOD INCLUDING KAXN AND EVENTUALLY KSTC BY LATE
AFTERNOON. TIMING DIFFICULT FOR THE EVENING AND OVERNIGHT SO USED
PROB GROUPS AS NEEDED. 09Z SREF AND 12Z GFS TRYING TO SHOW A COLD
FRONT FROM KRWF TO THE NORTHERN SUBURBS OF THE TWIN CITIES BY THE
END OF THE TAF PERIOD.

&&

.DISCUSSION... /ISSUED 350 AM CDT WEDNESDAY JULY 16 2008/

A SURFACE BOUNDARY IS STRADDLING THE MN/IA BORDER EARLY THIS
MORNING. THE CONVECTIVE COMPLEX OVER NEBRASKA LIKELY INITIALLY INHIBITED
NOCTURNAL SHOWER AND THUNDERSTORM DEVELOPMENT LOCALLY
OVERNIGHT...BUT THE LLJ WAS FINALLY BEGINNING TO INSPIRE
SCATTERED CONVECTIVE DEVELOPMENT NORTH OF THE BOUNDARY AT 08Z...IN
THE AXIS OF NAM-PROGGED 925-850MB THETA E ADVECTION AND BEST
LIFTED INDICES THAT WAS ORIENTED ALONG THE INTERSTATE 94 CORRIDOR.

CONVECTION WILL LIKELY BECOME MORE ORGANIZED TOWARD MID-DAY WHEN
THE INFLUENCE OF THE UPPER JET ARRIVES. SHEAR AND INSTABILITY
PARAMETERS ARE INDICATIVE OF A HAIL AND WIND THREAT ACROSS THE
FORECAST AREA TODAY...WITH STORMS EXPECTED TO BE
SUPERCELLULAR IN NATURE. THE ACTIVITY WILL LIKELY CONGEAL INTO AN
MCS THIS EVENING AND TONIGHT...WITH HEAVY RAINFALL APPEARING
LIKELY ACROSS MUCH OF CENTRAL MN INTO WEST CENTRAL WISCONSIN AS
WEAK SHORTWAVES IN THE BROAD RIDGE AXIS INCREASE THE REGENERATION
POTENTIAL. ENHANCED DIVERGENCE IN THE ENTRANCE REGION OF THE UPPER
JET WILL ALSO INTERACT WITH THE NEARLY STATIONARY BOUNDARY...AND
COMBINE WITH PWAT INCREASES TO OVER TWO INCHES /TWO STANDARD
DEVIATIONS ABOVE NORMAL/. NAM MOISTURE PROGS/FIELDS /CONVERGENCE-
VECTORS-ADVECTION/ ALSO POINT TO CENTRAL MN AND WEST CENTRAL WI AS
BEING THE SUSCEPTIBLE AREA FOR HEAVY RAINFALL TONIGHT. HAVE
INCLUDED A MENTION OF HEAVY RAINFALL IN THE GRIDS/ZONES...BUT WILL
NOT ISSUE ANY HEADLINES AT THIS POINT DUE TO UNCERTAINTY WITH THE
LOCATION OF MESOSCALE FEATURES.

TEMPERATURES WILL BE TRICKY TODAY...BUT HAVE LEANED TOWARD THE
HIGHER END OF NUMERICAL GUIDANCE LARGELY DUE TO THE ELEVATED
OVERNIGHT LOWS. EXPECT READINGS TO RANGE BETWEEN 80 /WRN WI/ TO 90
/WRN MN/.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY INTO
FRIDAY AS THE BOUNDARY SAGS SOUTH TOWARD THE IA BORDER AND MINOR
IMPULSES TRAVERSE THE WESTERLY MID-LEVEL FLOW REGIME. BOTH GFS AND
ECMWF PLACE THE BOUNDARY ALONG THE IOWA BORDER THROUGH LATE
FRIDAY...SO HAVE RETAINED CHANCE POPS ACROSS SOUTHERN MN.

THE PATTERN REMAINS ACTIVE THROUGH THE WEEKEND...WITH A DEFINED
SHORTWAVE FORECAST TO MOVES ACROSS NORTHERN ND/MN. ALTHOUGH THERE
IS STILL SOME TEMPORAL/SPATIAL UNCERTAINTIES WITH THE ASSOCIATED
FROPA...THERE APPEARS TO BE A HIGH CHANCE OF SHOWERS AND
THUNDERSTORMS LATE SATURDAY INTO SUNDAY.

HIGH TEMPERATURES THROUGH THE MAJORITY OF THE FORECAST PERIOD ARE
NOT EXPECTED TO STRAY TOO FAR AWAY FROM CLIMATOLOGICAL
NORMALS...WHICH ARE GENERALLY BETWEEN 80 AND 85. THE CLOUD COVER
AND CONVECTIVE DEBRIS WILL LIKELY RESULT IN SLIGHTLY ELEVATED LOW
TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD /60-70 DEGREES/.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/KAT
Hazardous weather outlook, Jul 16, 4:31 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT WED JUL 16 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
170945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
431 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...AS UPPER LEVEL
DISTURBANCES INTERACT WITH A NEARLY STATIONARY FRONTAL BOUNDARY
SITUATED ACROSS THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE THIS MORNING...WITH AN INCREASING THREAT OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM
THESE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WIND
GUSTS...AND HEAVY DOWNPOURS.

THE THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT...WITH
HEAVY RAINFALL AND ATTENDANT ISOLATED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA ON THURSDAY
AND FRIDAY...AS THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA.
SOME OF THE THURSDAY STORMS MAY BE SEVERE...AND ALSO PRODUCE HEAVY
RAINFALL.

THE WEATHER PATTERN WILL REMAIN ACTIVE...WITH ADDITIONAL
THUNDERSTORMS EXPECTED ON SATURDAY...SUNDAY...AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED
TODAY ACROSS MUCH OF THE OUTLOOK AREA...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. SKYWARN SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON THURSDAY...MAINLY ACROSS SOUTH CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN.

In the hours before

Local storm report, Jul 16, 9:37 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HAIL             1 S ROCKVILLE           45.46N 94.34W
07/16/2008  M0.75 INCH       STEARNS            MN   NWS EMPLOYEE

            DIME HAIL REPORTED.

&&

MKM
Local storm report, Jul 16, 9:42 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     HAIL             BRANDON                 45.97N 95.60W
07/16/2008  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

            TURNED GROUND WHITE.

&&

MKM
Local storm report, Jul 16, 9:50 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     HAIL             3 NNE FAIRHAVEN         45.37N 94.19W
07/16/2008  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL.

&&

MKM
Local storm report, Jul 16, 11:16 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             JIM FALLS               45.05N 91.27W
07/16/2008  E0.88 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

            TIME ESTIMATED.

&&

MKM
Local storm report, Jul 16, 11:36 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             2 N NEW RICHMOND        45.15N 92.54W
07/16/2008  M1.00 INCH       ST. CROIX          WI   LAW ENFORCEMENT

&&

MKM
Special weather statement, Jul 16, 12:34 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1234 PM CDT WED JUL 16 2008

WIZ025>028-161815-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-
1234 PM CDT WED JUL 16 2008

...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...DUNN...EAU CLAIRE AND
PEPIN COUNTIES UNTIL 115 PM CDT...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHEELER. THIS STORM WAS MOVING EAST AT 29 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF THIS
STRONG STORM AND WILL CONTINUE EASTWARD AS WELL. HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EAU CLAIRE.
  CHIPPEWA FALLS.
  JIM FALLS.
  WHEELER.
  MENOMONIE.
  TAINTER LAKE.
  SAND CREEK.
  COLFAX.
  ELK MOUND.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:38 AM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Polk, Saint Croix67 min
Jul 16, 9:54 AM CDTSevere Thunderstorm WarningMPXBarron, Rusk66 min
Jul 16, 10:32 AM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn58 min
Jul 16, 10:47 AM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix58 min
Jul 16, 11:01 AM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire59 min
Jul 16, 11:18 AM CDTSevere Thunderstorm WarningMPXChippewa27 min
Jul 16, 11:29 AM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Polk, Saint Croix61 min
Jul 16, 11:38 AM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.